Feedback on Ultram Side Effects and Usage page 40
If you have used Ultram, please help others by adding your feedback. What would you tell your best friend about using this pain medication?
Subj: Itching really bad
I took tramadol for 2 days and I started to itch really bad. My pain went away but i havent stopped itching for 13 days and i try not to stratch but I can’t and my skin is full of stracthes I have given myself. Please help me I was told it takes 15 days to get completely out of my system.
AskDocWeb: The drug is completely out of your system within 2 to 3 days but patients have reported withdrawal effects, such as intense itching, that lasts up to 2 weeks.
Subj: Withdrawals are horrible
This drug is horrible!! the withdrawals are horrible and I would love to stop taking it but have 5 children and no time to be severly sick and depressed. The doctors that say this is not possible are very wrong!!! it is worse then withdraws from vicoden!!! I think it should be banned it has ruined my life.
Subj: 3 and a half years of Ultram
I am 36. I started taking Ultram about 3 and half yrs ago for pain I had dealt with on my own for 6 months. Constant pain became mentally and physically exhausting. I had always been very athletic and hard working. I did not like having to deal pain. I did like being able to take a pill to make it go away. From the beginning of my taking Ultram, it worked wonderfully also giving me an added burst of energy. I think that is part of how medicine affects chemical receptors in your brain and blocks pain signals. Over time I developed a tolerance. The doctor increased my dosage. Eventually, I became so tolerant that I barely got any relief. And if I didnt have it, I would have withdrawals. So January 2009, I started paín management. After 20 months, Ultram no longer relieved my pain without taking it in extreme excess. How did addiction happen to me? The pain from the herniations in my neck and lower back and from migraines due to my chiari malformation was more than I could bare.
Now I take Lortab everyday, and like Ultram if I dont have it I will be sick with withdrawals. I take my medicine as prescribed so that does not happen. I look at my pain as any other illness such as high blood pressure. If I dont take my meds, I will not feel well. I have accepted the fact that chronic pain is part of my life and have learned to keep it at a level that I can tolerate with the help of pain meds, heating pads, pillows between the legs, and massages from the ones who love me.
I have learned that anyone who takes narcotic pain medicine for longterm pain will become addicted. Just like anyone who takes blood pressure, diabetic and asthma medications will be in a sense addicted to theirs. But I am much more cautious of my med taking because they can just like the Ultram make you feel way more than just pain free. I know Ultram is not a controlled drug, but it can have the same effects. Tolerance to pain medication can develop about as fast as you let it. I suggest trying nonpharmaceutical ways like a heating pad to ease your pain. And taking a pill only if your pain is to uncom- forting or taking half a pill if you start having withdrawal symptoms.
I wish I did not have this pain but I do. And I am thankful there is medicine to help me, but it can be dangerous. I plan on living at least another 40 years, so I must be very responsible with my care plan. Tolerance and addiction is part of pain management. When I am 70, I want to know I have managed my medicine properly and there will be ONE pill that I can take for pain and it will work. A person has to be responsible about this. Pain medicine can take your life away from you just as much as it can give ìt back. This includes Ultram. Doctors should do better job explaining this to patients. I lost myself for 18 months. Thank God I realized what was happening before it was too late. My family had no clue. I am so glad I stopped myself and got it under control before I hurt m y family. Ultram is an excellent choice for initial pain treatment. Also works well with anti- inflammatories. And when I take an Ultram with a Lortab when I am hurting pretty bad, the Lortab lasts 2 hours longer. I hope this helps someone.
Subj: Grateful for Tramadol
I have been on Tramadol/Ultram for 5 months everyday There are days when my back feels good so I don’t take it. I have not experienced any withdrawal symptoms that I have read on this board. As with any medication you have to take it as prescribed. I have read many posts and I have to say that many have taken more than is prescribed. Taking other medication along with Tramadol or any other medication is bound to cause side effects. Everyones body is different, no one person responds to medication in the same manner. Tramadol is a great medication for pain. I’m so grateful for Tramadol.
Subj: Positive review for Ultram
I have been taking tramadol (Ultram) for several years now for severe back and neck pain. I also have post-herpetic nerve pain from chronic herpes zoster (shingles)infections. I have had significant pain reduction with Ultram and I am easily able to cut down when I have less pain. Only the nerve pain is mostly unrelieved. I am glad that I started taking Ultram before seeing all these reports of addiction and withdrawal symptoms as I might not have taken it at all and would most likely be completely bed-ridden by now. I can’t help but wonder if some of the symptoms people are reporting after stopping Ultram (withdrawal?) are simply their original pain symptoms coming back?
My doctor wanted me to try “something stronger” for my pain and he sent me to a pain clinic. They prescribed hydrocodone, and all the related drugs one after another. Only name brand Oxycontin did not give me horrible side effects of extreme irritability and depression (excellent recipe for a divorce !) None of the opiates provided the slightest bit of pain relief. The pain center put me back on Ultram saying that the side-effects of the heavy duty drugs were not worth the risks involved and, since they didn’t work at all anyway, were not a good pain relief option for me.
I imagine that it is possible that people are having all these side-effects that they are reporting, but I can’t help but think that there must be some level of self-fulfilling prophecy at work here as well as some degree of mass hysteria. When my doctor told me to go off Ultram, I just did it — no withdrawal, no feeling of dependency — although my pain did come back which is to be expected if the pain meds are actually working.
If you have an addictive type of personality, then I imagine any kind of pain meds might be addictive, even tylenol or aspirin, but without the addictive personality (and no known allergic reaction) I think you should not be afraid to try Ultram if your pain is severe enough to warrant.
A side note, some people mentioned only taking Ultram on an as-needed basis (the way you might take tylenol) and I have to disagree with this. Ultram is generally best used for pain of long-standing as the drug needs to reach a certain level in the blood stream to be fully effective. The best relief of pain using Ultram comes after a short period of consistent use. Also someone mentioned taking 90 pills in 3 or 4 days time and then experiencing “withdrawal” when they ran out. That is just plain dangerous, and if you tend to use pain meds that way, you need to get some kind of counseling or behavioral modification therapy to regulate your abusive drug use. Taking any substance, yes, even vitamins and herbs, in those quantities can make you very ill — perhaps even poisoning you. Thanks for the web-site.
Subj: How dangerous is Ultram?
i am concerned about a close relative who has been suffering from bad depression. he has a ready supply of tramadol and i am worried that he might overdose – how dangerous is this drug? Could it kill him?
AskDocWeb: The symptoms of an overdose may include one or more of the following: difficulty breathing or tightness of chest; swelling of eyelids, face, or lips; skin rash or hives, itching, seizures, and/or hallucinations. An overdose may be life threatening and require immediate medical attention.
Subj: Trying to get off Tramadol
AskDocWeb, I’ll try to make this brief. I started taking Tramadol about 5 months ago and got down to 12.5mg/day from abusing about 300mg/day and tapering from 150mg/day by 12.5mg/day on The Road Back program using primarily Body Calm. Then I messed up because the taper was too easy and went back on a higher dose of Tram (about 600mg/day). I added about 6 Soma per day to this recipe but I’ve only been taking the Soma for 10-days but I feel all of the withdrawal effects everyone is describing after such a short period of time.
Currently, I’m taking 2-350mg Soma/day and 300 Tram (100mg 3x/day) and want to get clean. I’m still doing The Road Back program (I suggest everyone google it) and I’m wondering how fast I can get off the Soma. Having tackled Tram before I have a good idea how my body will react to that but the Soma scares me since I’m in withdrawals after only such a short period of time. So, I was going to try and get off a 1/4 pill per day of maybe every 3 or 5 days. Whatever you could recommend (I know you can’t give exact med advice) or what anyone else could add would be appreciated!
AskDocWeb: It is important to note that the Road Back program is intended to be used under medical supervision. That means discussing your approach with your doctor before you try anything. For those interested in the program, it is based on the 2010 book, How to Get Off Psychiatric Drugs Safely. Read more feedback on Ultram. Ultram report – 37 – 38 – 39 – Page 40 – 41 – 42 – 43 – Last Page 46
If you find this page useful share it with others. If you have used Ultram, use the form below to add your review of Ultram, feedback or suggestions that may help others. Please note that all addresses are held confidential.